Hail, Guadalupe
- When
- April 25, 10:04 AM CST
- Where
- Guadalupe County, 1.39 mi WNW of Schumansville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.660, -98.100
A weak upper level shortwave trough moved across South Central Texas and generated thunderstorms. Some of these storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A weak upper level shortwave trough moved across South Central Texas and generated thunderstorms. Some of these storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 25, 5:41 AM CST, 4 hours 23 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 641 AM CDT Sat Apr 25 2020 .UPDATE... Please see the 12Z aviation forecast discussion below. && .AVIATION... VFR conditions are expected at area TAF sites through the current forecast period. Light northerly winds will continue for the next 1-2 hours at area TAF sites. With daytime heating and mixing, northerly winds will become gusty along the I-35 corridor. These gusty conditions will continue until 22-23Z. Winds will then decrease and remain northerly along I-35, with winds trending more east to southeast at DRT. && .PREV DISCUSSION... /ISSUED 301 AM CDT Sat Apr 25 2020/ SHORT TERM (Today through Sunday)... Surface high pressure will build across south central Texas today. This will keep the forecast dry along with temperatures very close to climatological normals for late April. We will see some gusty north winds from mid-morning through late afternoon, with winds decreasing by early evening. Clear skies, light winds and dry air will result in overnight lows in the 50s to near 60 for most areas. Surface high pressure begins to slide east of the region on Sunday, allowing low-level winds to become east to southeast. Temperatures will warm a few degrees, with highs in the 80s to near 90. LONG TERM (Sunday Night through Friday)... A mostly dry NW flow pattern aloft is expected through Thursday before an upper ridge shifts east over TX Friday. Persistent southeasterly winds Sunday night should lead to some low stratus forming Monday morning, but models have trended slightly drier to suggest more sunshine and perhaps a hastening of the warming trend. More low clouds are expected to develop Tuesday morning, and warmer min temps will translate to a warmer afternoon high temp. Shortwave activity in the NW Flow aloft will pass to the north Tuesday with a few storms expected over North Central TX Tuesday night. By Wednesday morning, the northerly flow aloft is sharpened by a low dropping south over the Central Plains, and a cold front is formed and pushed into Central Texas by 12Z. This will bring some isolated to scattered showers and storms into the I-35 corridor late Tuesday night into Wednesday. Aided by the deep northerly flow aloft, the front is expected to push out the low level moisture and leave only a tiny slip in the overall warming trend. Upper ridging begins to shift east into TX Thursday and much above normal highs are expected again by Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 79 57 84 60 87 / 0 0 0 0 0 Austin Bergstrom Intl Airport 80 55 84 58 87 / - 0 0 0 0 New Braunfels Muni Airport 81 55 85 59 87 / - 0 0 0 0 Burnet Muni Airport 77 54 82 59 85 / 0 0 0 0 0 Del Rio Intl Airport 88 60 89 65 91 / 0 0 0 0 0 Georgetown Muni Airport 77 54 83 59 87 / 0 0 0 0 0 Hondo Muni Airport 86 55 88 60 90 / 0 0 0 0 0 San Marcos Muni Airport 80 55 85 58 87 / - 0 0 0 0 La Grange - Fayette Regional 81 54 86 58 87 / 10 0 0 0 0 San Antonio Intl Airport 84 57 86 61 88 / 0 0 0 0 0 Stinson Muni Airport 85 58 86 60 89 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Platt Long-Term...Oaks
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 330 AM CDT Sat Apr 25 2020 TXZ171>173-183>194-202>209-217>225-228-260830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 330 AM CDT Sat Apr 25 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated fire weather conditions are possible across Val Verde County Sunday afternoon due to low humidities and breezy winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The Austin/San Antonio radar (KEWX), 8 km away, was scanning. The volume nearest the first event began at 16:04 UTC.
8 hail. Local standard time, as filed.
A thunderstorm produced half dollar size hail in McQueeney.
A thunderstorm produced quarter size hail near the intersection of FM 20 and Hwy 130 near Kingsbury.
A thunderstorm produced half dollar size hail in Seguin and Kingsbury.
A thunderstorm produced quarter size hail along Hwy 87 near Adkins.
A thunderstorm produced quarter size hail near La Vernia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, April 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 884666, 884667, 884668, 884669, 884670, 884671, 884672, 884673.